Alert archive / South Carolina / Frost Advisories in 2008
Frost Advisory 5, NWS Columbia, SC
NWS Columbia, SC issued this frost advisory at Oct 30, 2008, 3:46 AM EDT for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Oct 30, 2008, 4:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2008, 3:46 AM EDT (07:46 UTC)
- In effect from
- Oct 30, 2008, 4:00 AM EDT
- Expired
- Oct 30, 2008, 9:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Columbia, SC
All 21 counties
Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 7.8 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1838 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KCAE 300746 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 346 AM EDT THU OCT 30 2008 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 301300- /O.CAN.KCAE.FZ.W.0003.081030T0800Z-081030T1300Z/ /O.NEW.KCAE.FR.Y.0005.081030T0800Z-081030T1300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 346 AM EDT THU OCT 30 2008 ...FROST ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING... ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EDT THIS MORNING. THE FREEZE WARNING HAS BEEN CANCELLED. TEMPERATURES ARE EXPECTED TO FALL INTO THE MIDDLE 30S ACROSS THE ADVISORY AREA BY SUNRISE. THIS WILL BE ENOUGH TO PRODUCE AREAS OF FROST EARLY THIS MORNING. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this frost advisory went out at Oct 30, 3:33 AM EDT, 13 minutes earlier.
Area forecast discussion, Oct 30, 3:33 AM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
333 AM EDT THU OCT 30 2008
.SYNOPSIS...
COOL HIGH PRESSURE WILL REMAIN CENTERED NEAR THE FORECAST AREA
THROUGH SATURDAY. A DRY COLD FRONT WILL CROSS THE REGION LATE
SUNDAY. HIGH PRESSURE WILL RIDGE IN FROM THE NORTH FOR THE FIRST
PART OF NEXT WEEK. NEXT CHANCE FOR RAINFALL WILL APPEAR BY THE
MIDDLE OF NEXT WEEK.
&&
.NEAR TERM /TODAY AND TONIGHT/...
FOR THIS MORNING...TEMPERATURES HAVE NOT FALLEN OFF AS QUICKLY AS
THEY DID YESTERDAY. STILL SOME LIGHT WINDS. MANY SITES EITHER IN
THE LOWER 40S OR UPPER 30S THIS MORNING...WITH DEWPOINTS GENERALLY
IN THE LOW TO MID 30S. ALTHOUGH A FEW SITES MAY STILL APPROACH
FREEZING BY SUNRISE...AT THIS POINT IT DOES NOT APPEAR AS IF THERE
WILL BE A WIDESPREAD FREEZE THIS MORNING. IN COORDINATION WITH
SURROUNDING OFFICES...WILL BE CANCELING THE FREEZE WARNING...AND
ISSUING A FROST ADVISORY WITH THE MORNING PACKAGE.
TODAY WILL BEGIN A SLOW WARMING TREND AS THE UPPER TROUGH CONTINUES
TO MOVE EAST AND UPPER RIDGING ATTEMPTS TO MOVE IN. THE CENTER OF
THE SURFACE HIGH SETTLES OVER THE AREA TODAY INTO FRIDAY...WITH
WINDS LIGHTER TODAY. AFTERNOON HIGHS CLIMBING INTO THE MID 60S.
ANOTHER CHILLY NIGHT TONIGHT WITH HIGH PRESSURE...LIGHT WINDS AND
CLEAR SKIES. TEMPS WILL HAVE ONE MORE SHOT AT APPROACHING THE
FREEZING MARK.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
WEEKEND SHAPING UP RATHER NICE. WEAK UPPER RIDGING FRIDAY BEFORE
UPPER LEVEL CUT OFF LOW BEGINS TO DEVELOP ACROSS THE LOWER
MISSISSIPPI VALLEY AREA. STILL DRY FOR THE WEEKEND. DAYTIME TEMPS
IN THE 70S...WITH LOWS ALSO CONTINUING TO MODERATE.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
UPPER RIDGING OVER THE SOUTHWESTERN STATES INTO THE DAKOTAS AND
LONG WAVE TROUGH OVER THE EASTERN U.S. ON SATURDAY. MODELS SHOWING A
CUT OFF LOW OVER THE LOWER MS RIVER VALLEY OR EASTERN GULF OF MEXICO
AND MOVING EASTWARD. AT THE SURFACE...A LOW LEVEL WEDGE FLOW LOOKS
TO SETUP. MODELS ARE INDICATING A SURFACE WAVE OFF THE SOUTHEAST
COAST TUESDAY INTO WEDNESDAY. THE MODELS HAVE BEEN CONSISTENT WITH
THIS FEATURE NOW FOR THE PAST FEW RUNS...SO HAVE GONE AHEAD AND
INTRODUCED A SLIGHT CHANCE POP ACROSS THE EASTERN COUNTIES FROM
TUESDAY INTO LATE WEDNESDAY. TEMPS NEAR NORMAL..EXCEPT COOLER
MONDAY BEHIND FRONTAL PASSAGE.
&&
.AVIATION /07Z THURSDAY THROUGH MONDAY/...
DRY HIGH PRESSURE TO BUILD INTO THE AREA THROUGH TAF PERIOD.
VFR CONDITIONS THROUGHOUT THE 24 HOUR TAF PERIOD. WINDS TO SWITCH TO
THE NORTHEAST THIS MORNING.
NO SIGNIFICANT IMPACTS EXPECTED DURING THE EXTENDED PERIOD.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...FROST ADVISORY UNTIL 9 AM EDT THIS MORNING FOR SCZ015-016-018-
020>022-025>031-035>038-041.
GA...FROST ADVISORY UNTIL 9 AM EDT THIS MORNING FOR GAZ040-063>065-
077.
&&Hazardous weather outlook, Oct 30, 3:46 AM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
346 AM EDT THU OCT 30 2008
GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-310800-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
346 AM EDT THU OCT 30 2008
...FROST ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FROST ADVISORY THIS MORNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 3:26 PM EDT | Freeze Warning | CAE | Aiken, Bamberg, Barnwell, Calhoun, Chesterfield, Clarendon and 10 more | 18 hr |
Nearby
Frost Advisories in South Carolina, 2008Frost Advisories in Georgia, 2008Every frost advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.